Case ReportsA Case of Biopharmaceutical-Induced Catatonia and the Implication of a Novel MechanismDurns, Tyler MD∗; Rich, Bianca BS†; Benson, Carlie MD∗; Mickey, Brian MD, PhD∗; Weischedel, Kamile MD∗Author Information From the ∗Department of Psychiatry †School of Medicine, University of Utah. Salt Lake City, UT. Received for publication October 28, 2019; accepted November 12, 2019. Reprints: 501 Chipeta Way, Salt Lake City, UT 84108 (e-mail: email@example.com). The authors have no conflicts of interest or financial disclosures to report. The Journal of ECT: September 2020 - Volume 36 - Issue 3 - p e29-e30 doi: 10.1097/YCT.0000000000000650 Buy Metrics Abstract Catatonia can be described structurally as a motor dysregulation syndrome with a concomitant behavioral component. However, despite its initial recognition nearly 150 years ago, the exact pathophysiological causes underlying this syndrome are still somewhat unknown and are potentially variable. This report reviews a case of a patient with multiple catatonic episodes precipitated by the use of an immunomodulator medication, and in doing so suggests a possible mechanism speaking to the immune system's role in the etiology of some cases of catatonia. Copyright © 2020 Wolters Kluwer Health, Inc. All rights reserved.